Characterization of the geometric and exponential random variables
Artikel i vetenskaplig tidskrift, 2004

Let the random variable X be distributed over the non-negative integers and let Lm and Rm be the quotient and the remainder in the division of X by m. It is shown that X is geometric if and only if Lm and Rm are independent for m=2,3, . . . . In similar terms is also characterized the exponential random variable.

Exponential distribution

Geometric distribution

Characterization.

Författare

Rossitza Dodunekova

Göteborgs universitet

Chalmers, Institutionen för matematisk statistik

Communications in Statistics, Part A: Theory and Methods

Vol. 33 1755-1765

Ämneskategorier

Annan matematik